We are 226,797 members in 82 forums discussing 158,971 topics.

Help with Abbreviations

Topic: HELP I am always COLD!!!!

Forum: High Risk for Breast Cancer — Due to family history, genetics, or other factors.

Posted on: Jan 27, 2008 12:15PM

djs wrote:

I have been on tamoxiphen for a year and a half. I wonder if that can be the reason for my problem.

I am cold ALL the time. it is like from my inside out. I mean I can be sweating due to the temperature, yet my insides shiver.

my hands are like ice and hurt. my feet the same. I wear a sweater ALL the time...

this must sound silly to some, but I am really getting tired of people asking "you can't really be cold" well yeah I can be...why else would I wear a coat while I am working. 

Is this a part of the medicine? or is something else going on?????????

thanks for any replies! 

DJ 

Log in to post a reply

Page 1 of 1 (9 results)

Posts 1 - 9 (9 total)

Log in to post a reply

Jan 27, 2008 12:37PM awb wrote:

DJ---I suppose it could be from the tamox, but it's unlikely.  The most common SE from tamox for most women is hot flashes. (I always was cold, especially hands and feet, used to always wear flannel nightgowns and slipper socks to bed in the winter.  Now I'm even too warm in my light summer nightgowns even with a fan blowing right at me even in the winter!).  If you also have pain, it could be Reynaud's--a circulation problem affecting the hands and feet---ask your doctor about the possibility.

"I don't know what the future holds, but I know who holds the future" Dx 9/5/2003, LCIS, Stage 0, 0/0 nodes Surgery 9/16/2003 Lumpectomy: Right Hormonal Therapy 10/30/2003 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery 4/5/2005 Prophylactic ovary removal Hormonal Therapy 2/28/2009 Evista (raloxifene)
Log in to post a reply

Jan 27, 2008 02:13PM - edited Jan 27, 2008 02:23PM by leaf

I would see your general internist/GP.
Raynaud's is fairly common - toes/fingers/ears can go through a cycle of 3 colors-white, blue, and red. The blue is when there isn't enough oxygen in the tissues. Its an exaggerated response to cold.

Low thyroid levels are another possibility. I have all 3 (i.e. am on tamoxifen, have Raynaud's, and am on levothyroxine for hypothyroidism, but my last TSH (the blood level they usually use to measure) is fine. Thyroid irregularities are common in women. I have never been able to predict when my thyroid level will be high, low, or good. But my thyroid has never been way out of whack. I've certainly talked to people who had such a low thyroid level they couldn't get out of bed for weeks.

I recently found out that you only have sympathetic innervation in your hands, not parasympathetic. This means that you can clamp down on the blood vessels in your hands, but not dilate them. Finger temperature can sometimes be regulated by biofeedback. I'm doing biofeedback now, and the psychologist said that he's seen patients that can have a 20 degree difference between one's left and right hands. You can even have a 10 -20 degree difference between adjacent fingers!

It probably can be other things too, but only your doctor can diagnose.

You are NOT silly.

Classic LCIS.If knowledge can create problems, it is not through ignorance that we can solve them- Isaac Asimov Dx 12/8/2005, LCIS, ER+/PR- Surgery 1/24/2006 Lumpectomy: Left Hormonal Therapy 7/15/2006 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
Log in to post a reply

Jan 27, 2008 02:13PM - edited Jan 27, 2008 02:14PM by saluki

DJ--Have you had your thyroid checked?  Hypothyroidism can cause

coldness as well as fatigue.

Cold hands and feet are one of the classic symptoms,-- chronic fatigue, constipation, low immunity, dry skin, hair loss

can be some of the others.

I'm sure other gals can add more on this.----But thyroid problems seem to be very common after breast cancer treatment.  So, get a complete thyroid panel done if you haven't----just in case.

Susie, member since Jan. 2003 Dx 12/12/2002, IDC, 2cm, Stage IIB, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 27, 2008 02:27PM anneshirley wrote:

Raynaud's or hypothyroid both sound possible.  I have hypothyroidism and before I started on medication, my feet and hands were always cold.  But I had such severe symptoms.  Definitely see a doctor.  Hypothyroidism, unless extreme, is relatively easy to correct.  Good luck.

Anneshirley Picture of Mary & Sophie, my nieces Dx 6/10/2006, IDC, <1cm, Stage IA, Grade 2, 0/3 nodes, ER-/PR-, HER2+
Log in to post a reply

Jan 27, 2008 02:35PM LauraGTO wrote:

I was always freezing cold. After chemo ended my Onc did a thyroid test, and sure enough, the levels were very elevated. (I've read that chemo can cause this.) I take Synthroid, and I'm never freezing anymore.

With hope there are possibilities. Dx 7/2005, ILC, 4cm, Stage IIB, Grade 2, 1/11 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 27, 2008 05:05PM hopefor30 wrote:

Well, guess what -- I am always cold now and I think it is the tamoxifen -- maybe I am not the only one -- I don't have hot flashes, but I am cold. 

It is not my thyroid either -- I do have a low thyroid -- have had for at least 10 years -- take synthroid and my thyroid levels are fine -- just had them checked.

M.

Log in to post a reply

Jan 27, 2008 05:15PM LauraGTO wrote:

Tamoxifen is known for messing with our bodies temperature. There was a thread started in the hormone forum, where lots of girls posted about body temperature issues. Many said it wasn't necessarily hot flashes, but more whole body temp changes. Best wishes...summer will be here before you know it! LOL

With hope there are possibilities. Dx 7/2005, ILC, 4cm, Stage IIB, Grade 2, 1/11 nodes, ER+/PR+, HER2-
Log in to post a reply

Jan 27, 2008 05:48PM dash wrote:

Since a month or so after starting  tamox, I seem to go from freezing to burning up and then back again to freezing.

Lots of people talk to animals...Not very many listen, though...That's the problem. ~The Tao of Pooh
Log in to post a reply

Jan 28, 2008 11:44AM emg326 wrote:

I feel the same. Cold, hot, cold, hot. I figured it was lingering effects of chemo plus the tamox. My hair is growing in so I'm hoping that will help keep me a little warmer.

Page 1 of 1 (9 results)